Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 14, NWS Miami, FL

June 1, 2001Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 1, 2001, 4:32 PM EDT for Palm Beach County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 1, 2001, 4:32 PM EDT (20:32 UTC)
Expired
Jun 1, 2001, 5:30 PM EDT
In force
58 min
Issued by
NWS Miami, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 129 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2001-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1097 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2001-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1097 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 012032
SVRMIA
FLC099-012130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
432 PM EDT FRI JUN 1 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PALM BEACH COUNTY IN SOUTHEAST FLORIDA

* UNTIL 530 PM EDT

* AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL OVER ROYAL PALM BEACH...MOVING
  NORTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 530 PM EDT...
  ROYAL PALM BEACH AND THE ACREAGE
  RIVIERA BEACH AND PALM BEACH GARDENS
  JUNO BEACH AND JUPITER
  TEQUESTA

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 2672 8032 2664 8009 2695 8007 x2695 8026

.END

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:00 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 1, 2:00 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
200 PM EDT FRI JUN 1 2001

SURFACE RIDGE OVER SOUTH CENTRAL FLORIDA WILL MOVE TO EXTREME SOUTH
FLORIDA BY TONIGHT AND TO THE STRAITS BY LATER SATURDAY. THE RIDGE
WILL BEGIN TO MOVE NORTH AGAIN SUNDAY AND WILL BE NORTH OF THE LAKE
BY SUNDAY EVENING. THIS PUTS THE CWA UNDER A LIGHT SOUTHWEST LOW
LEVEL FLOW THROUGH SATURDAY NIGHT AND THEN WILL BACK AROUND TO THE
SOUTH TO SOUTHEAST BEGINNING SUNDAY.

IN THE UPPER LEVELS...AN UPPER LEVEL TROUGH OVER THE MISS. RIVER
VALLEY WILL MOVE TO THE EAST U.S. AND FLORIDA BY SATURDAY. THIS WILL
BRING AN INCREASE OF PWAT'S FROM AROUND 1.60" TODAY TO 1.90" BY
SATURDAY. AVERAGE LAYER WIND FLOW WILL BE TO THE NORTHEAST. BY
SATURDAY NIGHT UPPER TROUGH PASSES TO OUR EAST AND THE MRH'S LOWER
AGAIN. WILL GO A BIT ABOVE GUIDANCE ON POPS FOR SATURDAY WITH 70-80%
POPS INTERIOR AND EAST AND ONLY CHC SW COAST. ON SUNDAY...CHC POPS
EXCEPT FOR GOOD CHC INLAND WITH BOTH SEABREEZES ACTIVE WITH SURFACE
RIDGE OVER CWA.

MARINE...NO HIGHLIGHTS NECESSARY WITH WINDS REMAINING LIGHT (10
KNOTS OR LESS) OUTSIDE OF AFTERNOON THUNDERSTORMS.

EXTENDED...LATEST MRF MODEL SHOWS SURFACE RIDGE MOVING FURTHER NORTH
INTO CENTRAL FLORIDA BY WEDNESDAY AND THEN BACK SOUTH TO SOUTH
FLORIDA BY THURSDAY AND SOUTH OF THE CWA BY FRIDAY. MRH'S INCREASE
AGAIN FOR THURSDAY AND FRIDAY WITH A COLD FRONT ENTERING NORTH
FLORIDA LATER THURSDAY AND WILL STALL OVER NORTH CENTRAL FLORIDA
FRIDAY. THIS WILL MEAN LOWER CHANCES ALONG THE EAST COAST WITH MORE
AFTERNOON ACTIVITY INLAND AND ALONG INTERIOR WEST COAST MONDAY
THROUGH WEDNESDAY. GOOD TO LIKELY POPS EXPECTED THURSDAY 	AND
ESPECIALLY FRIDAY.

PBI TB 072/088 072/090 074 1848542
MIA TB 074/088 075/089 075 1837432

.MIA...NONE.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 2:11 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade49 min
Jun 1, 3:58 PM EDTSevere Thunderstorm WarningMFLPalm Beach47 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.